Alert archive / Massachusetts / Frost Advisories in 2016

Frost Advisory 11, NWS Boston/Norton, MA

October 14, 20167 counties in Massachusetts; Kent County, Providence County, Washington County, Rhode Island

NWS Boston/Norton, MA issued this frost advisory at Oct 14, 2016, 3:43 AM EDT for 7 counties in Massachusetts; Kent County, Providence County, Washington County, Rhode Island. It took effect at Oct 15, 2016, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2016, 3:43 AM EDT (07:43 UTC)
In effect from
Oct 15, 2016, 2:00 AM EDT
Expired
Oct 15, 2016, 9:00 AM EDT
In force
7 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Kent County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 9 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 7.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2016-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2016-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

355 
WWUS71 KBOX 140743
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
343 AM EDT FRI OCT 14 2016

MAZ005-013-017-018-141545-
/O.UPG.KBOX.FZ.A.0002.161015T0700Z-161015T1300Z/
/O.NEW.KBOX.FZ.W.0004.161015T0600Z-161015T1300Z/
CENTRAL MIDDLESEX MA-WESTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...FOXBOROUGH...
NORWOOD...TAUNTON...BROCKTON
343 AM EDT FRI OCT 14 2016

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...INCLUDE PORTIONS OF INTERIOR EASTERN AND
  SOUTHEASTERN MASSACHUSETTS.

* TEMPERATURES...RANGING FROM THE UPPER 20S TO LOW 30S. 

* TIMING...BETWEEN 2 AM AND 9 AM SATURDAY MORNING.

* IMPACTS...TEMPERATURES WILL REACH FREEZING OR BELOW. THIS 
  COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MAZ006-014-141545-
/O.NEW.KBOX.FZ.W.0004.161015T0600Z-161015T1300Z/
WESTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-
INCLUDING THE CITIES OF...LAWRENCE...CAMBRIDGE
343 AM EDT FRI OCT 14 2016

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY.

* LOCATIONS...INCLUDE PORTIONS OF INTERIOR EASTERN AND
  SOUTHEASTERN MASSACHUSETTS.

* TEMPERATURES...RANGING FROM THE UPPER 20S TO LOW 30S. 

* TIMING...BETWEEN 2 AM AND 9 AM SATURDAY MORNING.

* IMPACTS...TEMPERATURES WILL REACH FREEZING OR BELOW. THIS 
  COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ003-MAZ007-015-016-019>021-RIZ001>004-006-141545-
/O.NEW.KBOX.FR.Y.0011.161015T0600Z-161015T1300Z/
TOLLAND CT-EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-WASHINGTON RI-
INCLUDING THE CITIES OF...UNION...VERNON...GLOUCESTER...BOSTON...
QUINCY...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...
FOSTER...SMITHFIELD...PROVIDENCE...COVENTRY...WEST GREENWICH...
EAST GREENWICH...WARWICK...WEST WARWICK...NARRAGANSETT...WESTERLY
343 AM EDT FRI OCT 14 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY.

* LOCATIONS...INCLUDE PORTIONS OF NORTHERN CONNECTICUT...NORTHERN
  AND WESTERN PORTIONS OF RHODE ISLAND...AS WELL AS EAST AND
  SOUTHEAST COASTAL MASSACHUSETTS. 

* TEMPERATURES...RANGE FROM THE LOW TO MID 30S. 

* TIMING...BETWEEN 2 AM AND 9 AM SATURDAY MORNING.

* IMPACTS...FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE 
  KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
5 follow-up statements
268 
WWUS71 KBOX 140752
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
352 AM EDT FRI OCT 14 2016

MAZ005-006-013-014-017-018-141600-
/O.CON.KBOX.FZ.W.0004.161015T0600Z-161015T1300Z/
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE...
FOXBOROUGH...NORWOOD...CAMBRIDGE...TAUNTON...BROCKTON
352 AM EDT FRI OCT 14 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SATURDAY...

* LOCATIONS...INCLUDE PORTIONS OF INTERIOR EASTERN AND 
  SOUTHEASTERN MASSACHUSETTS.

* TEMPERATURES...RANGING IN THE UPPER 20S TO LOW 30S. 

* TIMING...BETWEEN 2 AM AND 9 AM SATURDAY MORNING.

* IMPACTS...TEMPERATURES WILL REACH WILL BE AT OR BELOW FREEZING.
  SENSITIVE VEGETATION IF LEFT UNPROTECTED WILL BE KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ003-MAZ007-015-016-019>021-RIZ001>004-006-141600-
/O.CON.KBOX.FR.Y.0011.161015T0600Z-161015T1300Z/
TOLLAND CT-EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-WASHINGTON RI-
INCLUDING THE CITIES OF...UNION...VERNON...GLOUCESTER...BOSTON...
QUINCY...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...
FOSTER...SMITHFIELD...PROVIDENCE...COVENTRY...WEST GREENWICH...
EAST GREENWICH...WARWICK...WEST WARWICK...NARRAGANSETT...WESTERLY
352 AM EDT FRI OCT 14 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SATURDAY...

* LOCATIONS...INCLUDE PORTIONS OF NORTHERN CONNECTICUT...
  NORTHERN AND WESTERN PORTIONS OF RHODE ISLAND...AS WELL AS 
  EAST AND SOUTHEAST COASTAL MASSACHUSETTS.

* TEMPERATURES...RANGING IN THE LOW TO MID 30S.

* TIMING...BETWEEN 2 AM AND 9 AM SATURDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS WHICH ARE NOT PROTECTED OR 
  BROUGHT INDOORS COULD BE DAMAGED BY THE FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
216 
WWUS71 KBOX 141413
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1013 AM EDT FRI OCT 14 2016

MAZ005-006-013-014-017-018-142215-
/O.CON.KBOX.FZ.W.0004.161015T0600Z-161015T1300Z/
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE...
FOXBOROUGH...NORWOOD...CAMBRIDGE...TAUNTON...BROCKTON
1013 AM EDT FRI OCT 14 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SATURDAY...

* LOCATIONS...INCLUDE PORTIONS OF INTERIOR EASTERN AND 
  SOUTHEASTERN MASSACHUSETTS.

* TEMPERATURES...RANGING IN THE UPPER 20S TO LOW 30S.

* TIMING...BETWEEN 2 AM AND 9 AM SATURDAY MORNING.

* IMPACTS...TEMPERATURES WILL REACH WILL BE AT OR BELOW 
  FREEZING. SENSITIVE VEGETATION IF LEFT UNPROTECTED WILL BE 
  KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ003-MAZ007-015-016-019>021-RIZ001>004-006-142215-
/O.CON.KBOX.FR.Y.0011.161015T0600Z-161015T1300Z/
TOLLAND CT-EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-WASHINGTON RI-
INCLUDING THE CITIES OF...UNION...VERNON...GLOUCESTER...BOSTON...
QUINCY...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...
FOSTER...SMITHFIELD...PROVIDENCE...COVENTRY...WEST GREENWICH...
EAST GREENWICH...WARWICK...WEST WARWICK...NARRAGANSETT...WESTERLY
1013 AM EDT FRI OCT 14 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SATURDAY...

* LOCATIONS...INCLUDE PORTIONS OF NORTHERN CONNECTICUT... 
  NORTHERN AND WESTERN PORTIONS OF RHODE ISLAND...AS WELL AS 
  EAST AND SOUTHEAST COASTAL MASSACHUSETTS.

* TEMPERATURES...RANGING IN THE LOW TO MID 30S.

* TIMING...BETWEEN 2 AM AND 9 AM SATURDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS WHICH ARE NOT PROTECTED OR 
  BROUGHT INDOORS COULD BE DAMAGED BY THE FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
807 
WWUS71 KBOX 142007
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
407 PM EDT FRI OCT 14 2016

MAZ005-006-013-014-017-018-150415-
/O.CON.KBOX.FZ.W.0004.161015T0600Z-161015T1300Z/
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE...
FOXBOROUGH...NORWOOD...CAMBRIDGE...TAUNTON...BROCKTON
407 PM EDT FRI OCT 14 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SATURDAY...

* LOCATIONS...INCLUDE PORTIONS OF INTERIOR EASTERN AND
  SOUTHEASTERN MASSACHUSETTS...INCLUDING THE CITIES
  OF...FRAMINGHAM...LOWELL...LAWRENCE...
  FOXBOROUGH...NORWOOD...CAMBRIDGE...TAUNTON...BROCKTON

* TEMPERATURES...25 TO 30.

* TIMING...BETWEEN 2 AM AND 9 AM SATURDAY MORNING.

* IMPACTS...TEMPERATURES WILL REACH WILL BE AT OR BELOW 
  FREEZING. SENSITIVE VEGETATION IF LEFT UNPROTECTED WILL BE 
  KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MAZ022-023-150415-
/O.EXA.KBOX.FR.Y.0011.161015T0600Z-161015T1300Z/
BARNSTABLE MA-DUKES MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN
407 PM EDT FRI OCT 14 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY.

* LOCATIONS...MARTHAS VINEYARD AND UPPER PORTIONS OF CAPE COD
  INCLUDING THE TOWN OF FALMOUTH AND SANDWICH.

* TEMPERATURES...IN THE MID 30S.

* TIMING...BETWEEN 2 AM AND 9 AM SATURDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS WHICH ARE NOT PROTECTED OR 
  BROUGHT INDOORS COULD BE DAMAGED BY THE FROST.

* LOCATION...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CTZ003-MAZ007-015-016-019>021-RIZ001>004-006-150415-
/O.CON.KBOX.FR.Y.0011.161015T0600Z-161015T1300Z/
TOLLAND CT-EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-WASHINGTON RI-
INCLUDING THE CITIES OF...UNION...VERNON...GLOUCESTER...BOSTON...
QUINCY...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...
FOSTER...SMITHFIELD...PROVIDENCE...COVENTRY...WEST GREENWICH...
EAST GREENWICH...WARWICK...WEST WARWICK...NARRAGANSETT...WESTERLY
407 PM EDT FRI OCT 14 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SATURDAY...

* LOCATIONS...INCLUDING THE CITIES OF...UNION...VERNON...
  GLOUCESTER...BOSTON...QUINCY...PLYMOUTH...FALL RIVER...NEW
  BEDFORD...MATTAPOISETT...FOSTER...SMITHFIELD...PROVIDENCE...
  COVENTRY...WEST GREENWICH...EAST GREENWICH...WARWICK...WEST
  WARWICK...NARRAGANSETT AND WESTERLY.

* TEMPERATURES...IN THE MID 30S.

* TIMING...BETWEEN 2 AM AND 9 AM SATURDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS WHICH ARE NOT PROTECTED OR 
  BROUGHT INDOORS COULD BE DAMAGED BY THE FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
215 
WWUS71 KBOX 150227
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1027 PM EDT FRI OCT 14 2016

MAZ005-006-013-014-017-018-151030-
/O.CON.KBOX.FZ.W.0004.161015T0600Z-161015T1300Z/
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE...
FOXBOROUGH...NORWOOD...CAMBRIDGE...TAUNTON...BROCKTON
1027 PM EDT FRI OCT 14 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SATURDAY...

* LOCATIONS...INCLUDE PORTIONS OF INTERIOR EASTERN AND
  SOUTHEASTERN MASSACHUSETTS...INCLUDING THE CITIES OF...
  FRAMINGHAM...LOWELL...LAWRENCE...FOXBOROUGH...NORWOOD...
  CAMBRIDGE...TAUNTON...BROCKTON.

* TEMPERATURES...RANGING AROUND THE UPPER 20S TO LOW 30S. 

* TIMING...BETWEEN 2 AM AND 9 AM SATURDAY MORNING.

* IMPACTS...TEMPERATURES WILL REACH WILL BE AT OR BELOW 
  FREEZING. SENSITIVE VEGETATION IF LEFT UNPROTECTED WILL BE 
  KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ003-MAZ007-015-016-019>023-RIZ001>004-006-151030-
/O.CON.KBOX.FR.Y.0011.161015T0600Z-161015T1300Z/
TOLLAND CT-EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
WASHINGTON RI-
INCLUDING THE CITIES OF...UNION...VERNON...GLOUCESTER...BOSTON...
QUINCY...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...
CHATHAM...FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...FOSTER...
SMITHFIELD...PROVIDENCE...COVENTRY...WEST GREENWICH...
EAST GREENWICH...WARWICK...WEST WARWICK...NARRAGANSETT...WESTERLY
1027 PM EDT FRI OCT 14 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SATURDAY...

* LOCATIONS...INCLUDE PORTIONS OF NORTHERN CONNECTICUT...NORTHERN
  AND WESTERN PORTIONS OF RHODE ISLAND...AS WELL AS EAST AND
  SOUTHEAST COASTAL MASSACHUSETTS...INCLUDING THE CITIES OF...
  GLOUCESTER...BOSTON...QUINCY...PLYMOUTH...FALL RIVER...NEW
  BEDFORD...MARTHAS VINEYARD...AND THE UPPER CAPE IN MASSACHUSETTS...
  PROVIDENCE...COVENTRY...WARWICK...NARRAGANSETT AND WESTERLY IN
  RHODE ISLAND.

* TEMPERATURES...RANGING FROM THE LOW TO MID 30S. 

* TIMING...BETWEEN 2 AM AND 9 AM SATURDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS WHICH ARE NOT PROTECTED OR 
  BROUGHT INDOORS COULD BE DAMAGED BY THE FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
524 
WWUS71 KBOX 151313
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
913 AM EDT SAT OCT 15 2016

MAZ005-006-013-014-017-018-151415-
/O.EXP.KBOX.FZ.W.0004.000000T0000Z-161015T1300Z/
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE...
FOXBOROUGH...NORWOOD...CAMBRIDGE...TAUNTON...BROCKTON
913 AM EDT SAT OCT 15 2016

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES HAVE RISEN ABOVE FREEZING THIS MORNING. ADDITIONAL
PATCHY FROST WILL BE POSSIBLE AGAIN TONIGHT. 

$$

CTZ003-MAZ007-015-016-019>023-RIZ001>004-006-151415-
/O.EXP.KBOX.FR.Y.0011.000000T0000Z-161015T1300Z/
TOLLAND CT-EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
WASHINGTON RI-
INCLUDING THE CITIES OF...UNION...VERNON...GLOUCESTER...BOSTON...
QUINCY...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...
CHATHAM...FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...FOSTER...
SMITHFIELD...PROVIDENCE...COVENTRY...WEST GREENWICH...
EAST GREENWICH...WARWICK...WEST WARWICK...NARRAGANSETT...WESTERLY
913 AM EDT SAT OCT 15 2016

...FROST ADVISORY HAS EXPIRED...

TEMPERATURES HAVE RISEN INTO THE 40S THIS MORNING. ADDITIONAL
PATCHY FROST WILL BE POSSIBLE AGAIN TONIGHT.

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this frost advisory went out at Oct 13, 10:04 PM EDT, 5 hours 39 minutes earlier.

Area forecast discussion, Oct 13, 10:04 PM EDT, 5 hours 39 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
1004 PM EDT Thu Oct 13 2016

.SYNOPSIS...

Scattered showers will push across the region into this evening
as a cold front makes its way offshore. Colder air will filter in
overnight with brisk northwest winds into Friday morning. The
winds will diminish as large high pressure builds east across the
region Friday afternoon and night. The high moves southeast of
our region Sunday bringing a return to above normal temperatures
for the first half of next week. The best chance for a few showers
will be Monday as a cold front moves into the region.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...

10 pm update...

Cold front has swept through all of S New England behind which
cold-dry air advection is proceeding. Evidenced per 0z sounding
out of Albany NY and accompanying vertical wind profile data,
pressure gradient as high pressure quickly builds in from the W is
yielding a strong isallobaric component of the wind with the
ability of faster flow aloft to mix down to the surface. W/NW
gusts of around 25 to 30 mph will be possible especially across
the high terrain and over the warm ocean waters. Such winds will
limit fog and radiational cooling, nevertheless cold air advection
behind the front will drop lows down around the upper 30s to low
40s. A chilly night in comparison to highs earlier today that got
up into the 70s.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...

Friday...

Large high pressure will build into the region, which will relax
the pressure gradient and allow winds to diminish. Winds will
remain gusty through around midday along the coast, and may
continue most of the afternoon across the outer Cape and
Nantucket. With the colder air working in at the surface and
aloft, temperatures will only rise to the 55-60 degree range,
though a bit cooler across the higher inland terrain.

Friday night...

As the center of the high builds across the region, clear skies
and light winds will produce strong radiational cooling especially
in the normally colder valleys. Temps will fall back to the 30s
across most areas away from the immediate coast, but will be
colder in the valleys. Will likely see the first killing frost
across eastern interior Mass, with lows down to the mid and upper
20s. Continued the freeze watch in those areas.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...

*/ Highlights...

* Dry and cool Sat with a warming trend Sun
* Mild with showers possible Sun night into Mon
* Above normal temps Tue through Thu with warmest day on Wed
* Low risk of a few showers Wed and Thu

*/ Overview...

Models are in good agreement on the overall flow pattern through
much of next week. Shortwave ridging and high pres this weekend
then northern stream shortwave passage will bring a cold front
south across the region sometime Mon/Mon night with timing
uncertain. Then large subtropical ridge over the SE CONUS will
build north along the east coast with above normal temps. The
ridge will move to the east by the end of the period as upstream
trof approaches.

*/ Details...

Saturday into Sunday...

High pressure in control will bring mainly clear skies and light
winds. Sat will be the cooler of the weekend days with temps
recovering into the upper 50s to lower 60s after a cold start.
Another chilly night Sat night with radiational cooling, then as
the high moves to the south on Sunday return flow will bring
milder air into the region with temps likely warming well into the
60s.

Sunday night into Monday...

Northern stream shortwave will push a cold front south into the
region during Mon. Models show a decent moisture plume moving in
ahead of the front with PWATs 1.25-1.5". This should be more than
enough moisture for sct showers late Sun night into Mon, but
timing and areal extent is uncertain. Continued mild Mon with
above normal temps.

Tuesday through Thursday...

Strong signal for above normal temps into Wed as subtropical
ridge builds north along the east coast. Coolest day will be Tue,
especially eastern MA as front settles to the south with Maritimes
high pres bringing easterly flow, but highs should still reach the
60s. Boundary expected to lift to the north Wed with warm sector
airmass overspreading the region. GFS and ECMWF both have 925 mb
temps 18-20C Wed which should allow temps to soar into the 70s.
The one caveat is a cold front will be approaching from the north
which could bring a period of clouds and a low risk of a few
showers. Lower confidence by next Thu as there is uncertainty with
the position of the front and the amplitude of the upstream trof
which will affect temps, clouds and potential for showers
lingering.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...

Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Friday Night/...

Tonight...High Confidence.
VFR. W/NW gusts around 20 to 25 kts with possible 30 kts across
the high terrain and warmer ocean waters.

Friday and Friday night...High confidence.
VFR. NW-N winds continue to gust up to 25-30 kt through midday then
diminish. Light NE winds except near calm in the interior valleys
Friday night.

KBOS TAF...High confidence. VFR. Gusty NW winds which could get up
to 30 kts through midday Friday.

KBDL TAF...High confidence. VFR. Gusty NW winds around 20 to 25
kts overnight and into Friday.

Outlook /Saturday through Tuesday/...

Saturday through Sunday...High confidence. VFR.

Sunday night through Monday...Moderate confidence. MVFR/IFR
conditions possible at times late Sun night into Mon in stratus
and sct showers.

Monday night into Tuesday...Low confidence. Areas of MVFR/IFR
stratus may linger into Tue.

&&

.MARINE...

Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Friday Night/...

Through Tonight...High confidence.
W/NW winds with increasing gusts into the morning period. Expect
gusts around 25 to 30 kts, highest over the E waters beginning
around midnight. Seas building and combined with S/SE swells from
Hurricane Nicole, will see choppy seas due to the opposition of
forces. Small crafts for all waters.

Friday and Friday night...High confidence.
N/NW winds will shift to N during Friday as high pressure builds
in. Gusts up to 25-30 kt continue through midday then will diminish
from W-E late Friday and Friday night. Gusts will linger at around
25 kt through most of Friday night across the eastern outer
waters, along with lingering swells from Hurricane Nicole.

Outlook /Saturday through Tuesday/...

Saturday...High confidence.
High pres over the waters will bring light winds and subsiding
seas which will drop below SCA over outer waters.

Sunday...Moderate confidence.
Increasing SW winds with gusts to 20 kt possible.

Monday...Low confidence.
Mainly with the wind forecast due to uncertainty with timing of
cold front. Small craft seas likely over outer waters from SE
swell.

Tuesday...Moderate confidence.
Generally light winds becoming SE. Seas subsiding below SCA
thresholds.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...

CT...None.
MA...Freeze Watch from late Friday night through Saturday morning
     for MAZ005-013-017-018.
RI...None.
MARINE...Small Craft Advisory until 6 PM EDT Friday for ANZ231>234.
     Small Craft Advisory until 6 AM EDT Friday for ANZ230.
     Small Craft Advisory until 2 PM EDT Friday for ANZ235-237.
     Small Craft Advisory until 6 AM EDT Saturday for ANZ250-254-
     255.
     Small Craft Advisory until 2 PM EDT Friday for ANZ251.
     Small Craft Advisory until 8 PM EDT Friday for ANZ256.

&&

SYNOPSIS...KJC/EVT
NEAR TERM...KJC/Sipprell/EVT
SHORT TERM...EVT
LONG TERM...KJC
AVIATION...KJC/Sipprell/EVT
MARINE...KJC/EVT
Hazardous weather outlook, Oct 14, 3:26 AM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
326 AM EDT FRI OCT 14 2016

CTZ002-004-MAZ002>004-008>012-022>024-026-RIZ005-007-008-150730-
HARTFORD CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-BRISTOL RI-
NEWPORT RI-BLOCK ISLAND RI-
326 AM EDT FRI OCT 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ005-006-013-014-017-018-150730-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
326 AM EDT FRI OCT 14 2016

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN
MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ003-MAZ007-015-016-019>021-RIZ001>004-006-150730-
TOLLAND CT-EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-WASHINGTON RI-
326 AM EDT FRI OCT 14 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...EASTERN
MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-150730-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
326 AM EDT FRI OCT 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 3:43 AM EDTFreeze WarningBOXBristol, Essex, Middlesex, Norfolk, Plymouth29 hr

Nearby

Frost Advisories in Massachusetts, 2016Frost Advisories in Rhode Island, 2016Frost Advisories in Connecticut, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.